What causes eyelids to have a twitch. Almost as if it were muscle twitches?

Cause is not known. Trembling of an eyelid, which happens in normal people, is called myokymia (an involuntary, spontaneous, quivering of a few muscle cell bundles within a muscle). Myokymia starts and stops spontaneously. In the eyelids, it can last a few minutes to a few days. One should see an ophthalmologist (md eye doctor) if such symptoms persist, keep recurring, or are combined with any other symptoms.
Fatigue, stress. The technical term is "myokymia, it frequently involves the eyelid muscles that attach to the skin. It is usually a self limiting process. It can be associated with stress and caffeine consumption.
Stress. You are describing myokymia - an involuntary twitching of the skin around the eyelids. It's believed to be related to lack of sleep, stress, and caffeine use. Change these risk factors and it should abate.
Eyelid muscle spasm. The orbicularis muscle is a circular muscle beneath the eyelid skin that enables the eyelids to blink and close. When the delicate nerve fibers responsible for stimulating the orbicularis muscle to contract become irritable, this can result in a transient involuntary localized twitch (myokymia), or this may be due to a condition known as blepharospasm (eyelids only) or hemifacial spasm (lid/face).

Related Questions

22 yo female, random muscle twitches mostly in legs, but in eyelids and arms as well. Intermittent mild pain in legs as well. What could cause this?

Need 2 have baseline. lab tests done to see if you are nutritionally depleted & evaluate UR food intake, or possible food allergies. Eyelid twitching is benign (myokymia)& a result of fatigue. So are you sleeping enough? You seem to have bowel issues - taking mag.citrate, fleets enema, and no appetite and diarrhea. This is huge! Work with an integrative doctor and get your electrolytes balanced!Affecting UR whole body! Read more...
Multiple causes. stress, tension, anxiety, sleep deprivation, electrolyte imbalance, calcium deficiency, vitamin deficiency, certain medications etc. Time for you to get a full examination. Read more...